Georgia, 2013

Flash Flooding and Damaging Winds in Georgia, June 7, 2013

June 7, 2013 · NWS FFC · 7 events in 7 counties and zones

Tropical Storm Andrea off the South Carolina Coast along with the remains of a weak frontal boundary combined to produce a new round of showers and thunderstorms across the area. Several thunderstorms reached severe levels with downed trees reported across north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Tropical Storm Andrea off the South Carolina Coast along with the remains of a weak frontal boundary combined to produce a new round of showers and thunderstorms across the area. Several thunderstorms reached severe levels with downed trees reported across north and central Georgia. The heaviest rain was confined to mainly east central Georgia, in closer proximity to Andrea. A couple of these storms produced enough rainfall to result in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 12:57 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 12:57 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 AM EDT FRI JUN 7 2013

.PREV DISCUSSION...

UPDATE...
/ISSUED 958 PM EDT THU JUN 6 2013/
CURRENT FORECAST ON TRACK. TS ANDREA STAYING ON COURSE AND
SIGNIFICANT RAINFALL IS STILL EXPECTED FOR MUCH OF CENTRAL GA FOR
THE REMAINDER OF TONIGHT. THEREFORE WILL CONTINUE THE FLOOD WATCH.
WINDS STILL EXPECTED TO INCREASE AS THE CENTER OF ANDREA MOVES
ALONG THE GA COAST. WILL ALSO MAINTAIN THE CURRENT WIND ADVISORY
FOR THE EXTREME SOUTHEAST COUNTIES OF OUR CWA. NO CHANGES ARE
PLANNED.

SHORT TERM /TONIGHT THROUGH FRIDAY/...
/ISSUED 320 PM EDT THU JUN 6 2013/
THANKFULLY THE SHORT TERM MODELS ARE IN MUCH BETTER AGREEMENT
TODAY THAN YESTERDAY. NAM AND SREF ARE ON THE WEAKER SIDE AS FAR
AS STRENGTH OF ANDREA...AND GFS IS THE STRONGEST...BUT OVERALL THE
ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT SO HAVE LEANED MORE
TOWARD A BLEND OF THOSE TWO MODELS. IN ANY CASE...ALL GUIDANCE HAS
ANDREA INLAND OVER NORTH FLORIDA BY 00Z TONIGHT...IN SOUTHEAST
GEORGIA BY 06Z...AND THEN INTO SOUTH CAROLINA BY 12Z FRIDAY. IN
THE MEANTIME...UPPER TROUGH OVER THE GREAT LAKES IS PUSHING A
FRONT THROUGH THE MISSISSIPPI VALLEY...AND AN MCS IN THE ARKLATEX
AREA IS ASSOCIATED WITH A SHORTWAVE EMBEDDED IN THE UPPER TROUGH.
THE GFS IS A TAD OVERDONE /CONVECTIVE FEEDBACK/ WITH THE REMNANT
MCS/MCV AS IT REACHES NORTH GEORGIA...SO LEANED MORE HEAVILY
TOWARD THE ECMWF LATE IN THE PERIOD. IN ANY CASE...THESE THREE
FEATURES WILL ALL AFFECT THE SOUTHEAST OVER THE SHORT TERM. ANDREA
IS PROGGED TO PHASE WITH AND EVENTUALLY BE ABSORBED BY THE UPPER
TROUGH AS THE SHORT TERM TRANSITIONS TO THE EXTENDED...AND THE
MCS/MCV MOVING THROUGH THE DEEP SOUTH WILL PUSH INTO NORTH GEORGIA
LATE IN THE SHORT TERM AS WELL...AS IT IS ALSO ABSORBED BY THE
LARGER TROUGH.

WITH THE 11AM TCM WINDS...USING A 20 PERCENT REDUCTION OVER LAND
KEPT TROPICAL STORM FORCE WINDS OUT OF THE CWA. WINDS SHOULD
INCREASE ACROSS EXTREME SOUTHEAST ZONES BY AROUND 00Z TO ADVISORY
CRITERIA...SO HAVE KEPT THE WIND ADVISORY IN PLACE FROM 00-06Z
TONIGHT. WITH ALL THE RAIN...WOULD NOT BE TOTALLY OUT OF THE
QUESTION TO SEE A COUPLE OF TREES COME DOWN FROM THE SATURATED SOILS
BUT OVERALL IMPACTS FROM TS ANDREA SHOULD BE LIMITED TO THE RAIN.
ALONG THOSE LINES...BEING IN THE LEFT FRONT QUADRANT OF THE STORM...
THE CHANCES FOR TORNADIC ACTIVITY ARE VERY MINIMIZED.

IN THE IMMEDIATE TERM...BETWEEN ANDREA AND THE FRONT...MOST OF NORTH
GEORGIA IS SORT OF IN THE WEAKER COL AREA IN THE PRESSURE FIELD.
MOISTURE FLUX VECTORS ALMOST DIRECTLY POINT TO THE NORTHWEST EXTENT
OF PRECIP ASSOCIATED WITH ANDREA...WITH STRONG MOISTURE FLUX OFF THE
ATLANTIC EXTENDING TOWARD THE METRO AREA...AND IN THE WEAKNESS
ACROSS NORTH GEORGIA THE FLUX VECTORS ABRUPTLY SHIFT OUT OF THE
SOUTHWEST WITH MUCH SMALLER MAGNITUDE. THIS REMAINS IN PLACE THROUGH
ABOUT 12Z FRIDAY...WHEN THE MCS OR LEFTOVER MCV STARTS APPROACHING
THE AREA. SO THAT SAID...EXPECT WIDESPREAD SHOWERS WITH THE
POTENTIAL FOR EMBEDDED THUNDER ACROSS CENTRAL GEORGIA...WITH LITTLE
PRECIP ACROSS NORTHWEST GEORGIA AT LEAST THROUGH MIDDAY FRIDAY. NOT
AT ALL IMPRESSED WITH THUNDER POTENTIAL...MUCAPE VALUES GENERALLY
RANGE AROUND 500 J/KG...WITH WIDESPREAD CLOUD COVER IN PLACE
INSTABILITY HAS JUST NOT BEEN ABLE TO MATERIALIZE. HAVE REDUCED
OVERALL THUNDER WORDING IN THE GRIDS AS A RESULT. SEE BELOW FOR MORE
ON RAINFALL AND HYDRO IMPACTS.

SHOULD SEE A BRIEF SEMI-LULL IN SHOWER ACTIVITY EARLY FRIDAY AS THE
FLOW SHIFTS AROUND TO THE NORTHWEST BEHIND ANDREA...BRIEFLY BRINGING
NOT ONLY A DRIER AIRMASS TO THE REGION BUT ADDING THE DOWNSLOPING
COMPONENT AS WELL. THEN OF COURSE AS THE MCS/MCV APPROACHES THE
AREA...RAIN CHANCES CREEP UP AGAIN ON FRIDAY. STILL QUITE A BIT OF
UNCERTAINTY WITH THIS SYSTEM SINCE THERE IS INCREASING SPREAD IN THE
MODELS...BUT THIS WILL BE REEVALUATED WITH LATER FORECASTS.

TEMPS TONIGHT REMAIN JUST SLIGHTLY ON THE WARM SIDE OF SEASONAL
NORMALS...WITH HIGHS TOMORROW ON THE COOL SIDE DUE AGAIN TO
WIDESPREAD CLOUD COVER AND POTENTIAL FOR PRECIP.

TDP

LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
/ISSUED 320 PM EDT THU JUN 6 2013/
MAINLY JUST TWEAKS TO THE LONG TERM. HOWEVER WITH SIGNIFICANT MODEL
DIFFERENCES ON SATURDAY BETWEEN A WETTER NAM AND DRIER GFS...NEEDED
TO INCREASE POPS ACROSS MAINLY CENTRAL GA. IF THE TREND BECOMES MORE
TOWARD THE NAM...WILL NEED TO INCREASE POPS FARTHER NORTH. BDL

PREVIOUS DISCUSSION...
AS THE EXTENDED PORTION BEGINS...ANDREA WILL BE EXITING STAGE
RIGHT WITH INCREASED SUBSIDENCE ANTICIPATED FOR THE LOCAL AREA ON
THE BACK SIDE. STILL ENOUGH MOISTURE AND LIFT HOWEVER TO WARRANT
HIGH END CHANCE POPS FRIDAY NIGHT FOR THE EASTERN THIRD OF THE AREA.
FOR THE REMAINDER OF THE WEEKEND...RELATIVELY TRANQUIL CONDITIONS
EXPECTED FOR EARLY JUNE AS DESPITE A WEAK SURFACE HIGH AND TROUGHING
ALOFT...DRY MID LEVELS PROVE TOO MUCH TOO ALLOW FOR ANYTHING BUT
SLIGHT CHANCE POPS. NEXT SYSTEM LOOKS ON TAP FOR MONDAY AS SHARP
TROUGH MOVES THROUGH THE OHIO VALLEY WITH SURFACE REFLECTION
AFFECTING OUR AREA THROUGH MONDAY AFTERNOON. GFS MORE DEFINED WITH
ITS PRECIP REPRESENTATION WHILE ECMWF IS MORE WIDESPREAD WITH ITS
MOISTURE DISTRIBUTION. USED A BLEND FOR THIS CYCLE WHICH HAS BEST
POPS TO THE NORTH AT 50 PERCENT ALTHOUGH THESE MAY NEED TO BE RAISED
WITH SUBSEQUENT ISSUANCES.

ALTHOUGH DRIER AIR WILL WORK IN FOR MID WEEK...AREA WILL REMAIN ON
EASTERN SIDE OF UPPER RIDGE WITH IMPULSES TO MOVE THROUGH THE
TENNESSEE VALLEY AND INTO THE LOCAL AREA. WILL THEREFORE MAINTAIN
LOW END CHANCE POPS THROUGH THE EXTENDED PERIOD.

DEESE

HYDROLOGY...
HPC QPF VALUES HAVE INCREASED WITH THE 18Z FORECAST...WITH AN
ADDITIONAL 2-3 INCHES EXPECTED ACROSS EXTREME SOUTHEAST ZONES. WILL
CONTINUE FLOOD WATCH ALREADY IN EFFECT...AND THOUGH FLASH FLOODING
IS POSSIBLE...THINK THAT THE SLOWER STEADY RAINFALL RATES WE ARE
SEEING NOW ARE NOT PARTICULARLY CONDUCIVE TO FLASH FLOODING...SO
HAVE KEPT THE WATCH AS FLOOD WATCH. PW VALUES OVER 2.3 INCHES
ASSOCIATED WITH THE CENTER OF THE STORM...WITH WIDESPREAD 1.7-2
INCHES ACROSS OUR AREA. THIS HAS LED TO A VERY EFFICIENT RAINFALL
PROCESS AND LUCKILY INSTABILITY IS NOT AS HIGH AS YESTERDAY...
OTHERWISE COULD NOT RULE OUT A REPEAT OF THE FLASH-FLOOD-PRODUCING
STORMS THAT WE SAW LAST NIGHT. WE DO HAVE SEVERAL LEFTOVER
BOUNDARIES ACROSS THE AREA AND WITH THE ADDED SYNOPTIC LIFT FROM AN
UPPER JET...CANNOT RULE OUT ISOLATED HIGHER AMOUNTS.

TDP

&&

.AVIATION...
06Z UPDATE...
RAIN CONTINUES ACROSS THE EASTERN TAF SITES...MCN AND CSG.
ALTHOUGH RAIN FROM ANDREA WILL STAY EAST OF THE OTHER TAF
SITES...CANNOT COMPLETELY RULE OUT A SHRA BUT TOO LOW TO MENTION
IN THE TAFS. RAIN WILL CONTINUE TO MOVE OFF TO THE NE WITH ANDREA
BUT CHANCE OF TSRA FRI AFTERNOON AS A SHORT WAVE MOVES THROUGH.
ALTHOUGH CIGS AT ATL HAVE IMPROVED SLIGHTLY...SOME INDICATION THAT
THEY COULD GO BACK DOWN SO HAVE CONTINUED TO ADVERTISE IFR FOR
NOW. CONFIDENCE IS LOW ON CIGS THOUGH. AS ANDREA MOVES OFF TO THE
NE...WINDS ARE BEGINNING TO COME AROUND TO THE NW AND SHOULD
BECOME W BY THE AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS AND WIND. LOW CONFIDENCE ON CIGS.
MEDIUM CONFIDENCE ON LEAVING OUT SHRA DURING THE EARLY MORNING
HOURS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  66  86  65 /  40  40  20  10
ATLANTA         82  66  84  68 /  40  40  20  10
BLAIRSVILLE     77  62  79  61 /  50  40  10  10
CARTERSVILLE    82  64  85  64 /  50  40  20  10
COLUMBUS        86  69  87  69 /  40  40  30  10
GAINESVILLE     80  65  83  66 /  50  40  10  10
MACON           85  66  86  67 /  40  40  30  10
ROME            82  65  85  64 /  50  40  10  10
PEACHTREE CITY  83  65  84  65 /  40  40  20  10
VIDALIA         86  71  88  70 /  50  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAURENS...MACON...MARION...MONTGOMERY...
OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY UNTIL 2 AM EDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: MONTGOMERY...TELFAIR...TOOMBS...WHEELER.

&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 6, 9:10 AM EST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT THU JUN 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>084-
089>096-102>108-070930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DOOLY-DOUGLAS-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GORDON-GREENE-GWINNETT-HALL-HANCOCK-HARALSON-
HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JONES-LAMAR-LUMPKIN-
MACON-MADISON-MARION-MERIWETHER-MONROE-MORGAN-MURRAY-MUSCOGEE-
NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-
POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-STEWART-
SUMTER-TALBOT-TALIAFERRO-TAYLOR-TOWNS-TROUP-TWIGGS-UNION-UPSON-
WALKER-WALTON-WARREN-WEBSTER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND PORTIONS OF
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TROPICAL STORM ANDREA TO BRING ADDITIONAL RAINFALL AND FLOOD
THREAT TO PORTIONS OF THE AREA...

WEATHER HAZARDS EXPECTED...
1 TO 2 INCHES OF RAINFALL ALONG WITH ISOLATED STRONG STORMS
PRODUCING STRONG GUSTY WINDS AND FREQUENT LIGHTNING.

DISCUSSION...
TROPICAL STORM ANDREA WILL TRACK ACROSS SOUTHEAST GEORGIA THROUGH
THIS EVENING SPREADING MOISTURE NORTHWARD INTO THE LOCAL AREA.
THIS WILL PROVIDE THE TRIGGER FOR THE DEVELOPMENT OF WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS. ALTHOUGH SOME UNCERTAINTY
REMAINS IN HOW FAR WEST ANDREA WILL ULTIMATELY TRACK...AT THIS
TIME IT APPEARS THE SOUTHEAST PORTIONS OF THE AREA WILL SEE THE
GREATEST CHANCES FOR HEAVY RAINFALL WITH 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...THUNDERSTORMS AND LOCALLY HEAVY RAIN TO CONTINUE FRIDAY...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING.

DISCUSSION...
A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS FRIDAY SPARKING
ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW STORMS ON FRIDAY MAY
BECOME STRONG AND PRODUCE ADDITIONAL HEAVY RAINFALL AS A RESULT OF
THE INCREASED MOISTURE IN THE ATMOSPHERE AND FORCING FROM THE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

GAZ074>076-085-086-097-098-109>113-070930-
DODGE-EMANUEL-GLASCOCK-JEFFERSON-JOHNSON-LAURENS-MONTGOMERY-
TELFAIR-TOOMBS-TREUTLEN-WASHINGTON-WHEELER-
1010 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TROPICAL STORM ANDREA TO BRING ADDITIONAL RAINFALL AND FLOOD
   THREAT TO PORTIONS OF THE AREA...
...WINDY CONDITIONS POSSIBLE FOR A SHORT TIME THIS EVENING...

WEATHER HAZARDS EXPECTED...
1 TO 2 INCHES OF RAINFALL ALONG WITH ISOLATED STRONG STORMS
PRODUCING STRONG GUSTY WINDS AND FREQUENT LIGHTNING. WINDS WILL
INCREASE TO AROUND 20 MPH WITH HIGHER GUSTS THIS EVENING.

DISCUSSION...
TROPICAL STORM ANDREA WILL TRACK ACROSS SOUTHEAST GEORGIA THROUGH
THIS EVENING SPREADING MOISTURE NORTHWARD INTO THE LOCAL AREA.
THIS WILL PROVIDE THE TRIGGER FOR THE DEVELOPMENT OF WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS. ALTHOUGH SOME UNCERTAINTY
REMAINS IN HOW FAR WEST ANDREA WILL ULTIMATELY TRACK...AT THIS
TIME IT APPEARS THE SOUTHEAST PORTIONS OF THE AREA WILL SEE THE
GREATEST CHANCES FOR HEAVY RAINFALL WITH 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS EXPECTED. WINDS WILL ALSO BE THE HIGHEST IN
THIS AREA BUT WILL ONLY LAST FOUR TO SIX HOURS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...THUNDERSTORMS AND HEAVY RAIN TO CONTINUE FRIDAY...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING.

DISCUSSION...
A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS FRIDAY SPARKING
ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW STORMS ON FRIDAY MAY
BECOME STRONG AND PRODUCE ADDITIONAL HEAVY RAINFALL AS A RESULT OF
THE INCREASED MOISTURE IN THE ATMOSPHERE AND FORCING FROM THE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 6, 11:51 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1251 AM EDT FRI JUN 7 2013

GAZ086-070615-
1251 AM EDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN EMANUEL COUNTY
UNTIL 215 AM EDT...

AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWERS OVER NORTHEAST EMANUEL COUNTY...MOVING NORTHWEST AT 15
MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
EMANUEL COUNTY...INCLUDING AREAS AROUND MODOC...CANOOCHEE...TWIN
CITY...GARFIELD...SWAINSBORO...THREE POINTS...DELLWOOD...
SUMMERTOWN...COLEMANS LAKE AND BLUNDALE. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING AND MINOR FLOODING ASSOCIATED WITH HEAVY RAINFALL.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3244 8219
      3269 8250 3272 8245 3276 8244 3278 8240
      3281 8241 3281 8237 3284 8233 3281 8222
      3282 8215 3266 8208 3261 8200
TIME...MOT...LOC 0451Z 139DEG 13KT 3268 8236
Special weather statement, Jun 7, 1:01 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EDT FRI JUN 7 2013

GAZ061-062-074>076-084-085-097-070800-
201 AM EDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WARREN...LAURENS...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND
JEFFERSON COUNTIES UNTIL 400 AM EDT...

AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWERS ACROSS THE AREA...MOVING NORTHWEST AT 10 MPH.

RUNOFF FROM THESE SHOWERS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON...WARREN...LAURENS...JOHNSON...WILKINSON...GLASCOCK...
HANCOCK AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND LOVETT...NEW
HOME...SPANN...MEEKS...KITE...WRIGHTSVILLE...MOXLEY...WADLEY...
BARTOW...PRINGLE...DONOVAN...HARRISON...RIDDLEVILLE...DAVISBORO AND
GRANGE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

&&

LAT...LON 3308 8228 3286 8229 3281 8242 3278 8240
      3269 8250 3265 8247 3258 8260 3253 8257
      3251 8266 3247 8264 3236 8273 3256 8318
      3344 8293 3344 8286 3352 8282 3351 8275
      3361 8265 3336 8254 3331 8232 3322 8223
TIME...MOT...LOC 0600Z 140DEG 7KT 3282 8261
Special weather statement, Jun 7, 1:17 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 AM EDT FRI JUN 7 2013

GAZ061-062-074>076-084-085-097-070800-
217 AM EDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WARREN...LAURENS...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND
JEFFERSON COUNTIES UNTIL 400 AM EDT...

AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWERS ACROSS THE AREA...MOVING NORTHWEST AT 10 MPH.

RUNOFF FROM THESE SHOWERS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON...WARREN...LAURENS...JOHNSON...WILKINSON...GLASCOCK...
HANCOCK AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND LOVETT...NEW
HOME...SPANN...MEEKS...KITE...WRIGHTSVILLE...MOXLEY...WADLEY...
BARTOW...PRINGLE...DONOVAN...HARRISON...RIDDLEVILLE...DAVISBORO AND
GRANGE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3308 8228 3286 8229 3281 8242 3278 8240
      3269 8250 3265 8247 3258 8260 3253 8257
      3251 8266 3247 8264 3236 8273 3256 8318
      3344 8293 3344 8286 3352 8282 3351 8275
      3361 8265 3336 8254 3331 8232 3322 8223
TIME...MOT...LOC 0600Z 140DEG 7KT 3282 8261
Special weather statement, Jun 7, 2:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT FRI JUN 7 2013

GAZ051-061-062-075-076-071000-
357 AM EDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WARREN...
TALIAFERRO...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES UNTIL 600 AM
EDT...

AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS OVER AREA...THAT ARE NEARLY STATIONARY.

RUNOFF FROM THESE SHOWERS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WARREN...TALIAFERRO...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES...
INCLUDING AREAS AROUND STELLAVILLE...STAPLETONS CROSSROADS...
MATTHEWS...WRENS...LOUISVILLE...GRANGE...STAPLETON...AVERA...
EDGEHILL...BASTONVILLE...FIVE POINTS...AGRICOLA...MITCHELL...GIBSON
AND MAYFIELD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3308 8228 3293 8227 3284 8231 3288 8252
      3302 8255 3303 8260 3313 8266 3318 8274
      3324 8275 3320 8285 3312 8292 3305 8310
      3316 8312 3367 8292 3362 8288 3366 8282
      3360 8263 3336 8254 3332 8234 3325 8224
TIME...MOT...LOC 0756Z 124DEG 3KT 3317 8248

The radar

The Robins AFB radar (KJGX), 66 km away, was scanning. The volume nearest the first event began at 08:00 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Flash Flood, Johnson

When
June 7, 3:00 AM EST to 6:00 AM EST
Where
Johnson County, 2.52 mi ESE of Donovan to 7.65 mi SE of Spann
Cause
Heavy Rain
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.761, -82.658

Hurricane Branch overflowed a portion of Oaky Grove Church Road with around one foot of water. Cypress Creek overflowed a portion of Powerline Road with around one foot of water. A drainage branch overflowed a portion of Carters Road near Georgia Highway 15 with around one foot of water.

Flash Flood, Warren

When
June 7, 4:00 AM EST to 7:15 AM EST
Where
Warren County, 2.42 mi E of Plainview to 3.79 mi SE of Plainview
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.417, -82.588

Brier creek around 5 miles east of Warrenton overflowed a portion of East Warrenton Road with up to one foot of water.

Thunderstorm Wind, Fulton

When
June 7, 4:05 PM EST
Where
Fulton County, 0.9 mi SE of Alpharetta
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.060, -84.290

The broadcast media and the public reported numerous trees down in Alpharetta.

Thunderstorm Wind, Harris

When
June 7, 5:10 PM EST
Where
Harris County, Ellerslie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.630, -84.800

The Harris County Emergency Manager reported that several trees were blown down in the Ellerslie area.

Thunderstorm Wind, Dodge

When
June 7, 6:02 PM EST
Where
Dodge County, 1.36 mi WSW of Eastman Dodge Co Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
32.210, -83.150

The Dodge County Skywarn Coordinator relayed spotter reports of several trees down just northeast of Eastman-Dodge County Airport.

Thunderstorm Wind, Laurens

When
June 7, 6:30 PM EST to 6:35 PM EST
Where
Laurens County, 3.28 mi SW of Five Points to 5.07 mi NW of Lowery
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.283, -83.004

The Laurens County 911 Center reported multiple trees down across the southern portion of the county.

Thunderstorm Wind, Emanuel

When
June 7, 7:42 PM EST
Where
Emanuel County, 0.43 mi W of Covena to 1.83 mi SE of Modoc
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.501, -82.437

The Emanuel County 911 Center relayed a report of multiple trees down throughout the county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455261, 455380, 464384, 464390, 464385, 464387, 464389.